Heparininduzierte thrombozytopenie vom typ II bei einem patienten mit biventrikularem unterstutzungssystem

Translated title of the contribution: Heparin-induced thrombocytopenia type II in a patient with biventricular assist device

R. Sodian, M. Loebe, J. Hofmeister, A. Koster, H. Riess, R. Hetzer

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Heparin-induced Thrombocytopenia (HIT) is a life threatening complication of anticoagulatory therapy with Heparin. We report on a 35 year old patient suffering from cardiomyopathy for whom a biventricular assist device (Berlin Heart) became necessary. This patient developed a HIT Type II postoperatively and was treated with Orgaran, an effective Heparin substitute in a patient with HIT Type II. After 213 days with the biventricular assist device our patient successfully underwent orthotopic heart transplantation with Orgaran. This medication can also be administered to assist device patients and can also be used as an anticoagulant during cardiopulmonary bypass.

Translated title of the contributionHeparin-induced thrombocytopenia type II in a patient with biventricular assist device
Original languageGerman
Pages (from-to)140-143
Number of pages4
JournalZeitschrift fur Herz-, Thorax- und Gefasschirurgie
Volume12
Issue number3
DOIs
StatePublished - Jan 1 1998
Externally publishedYes

Keywords

  • Assist device
  • Heart transplantation
  • Heparin-induced thrombozytopenia
  • Orgaran

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia type II in a patient with biventricular assist device'. Together they form a unique fingerprint.

  • Cite this